MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)

AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Model Number KD-VC611Q-07301S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, that the single use preloaded sphincterotome.The cutting wire disengaged.The issue occurred, during an endoscopic retrograde cholangiopancreatography (ercp).For stenotic tumoral gallstones.The intended procedure was finished with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the results of the legal manufacturer's final investigation.The device was returned to olympus for evaluation and the customers reported issue was not confirmed.The knife wire did not fall off but the cover was peeled and the knife wire was exposed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over a year since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be determined.It is likely, the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire then had possibly been rubbed due to the effect of contacting a metal area of the endoscope.The following information from the instructions for use (ifu) pertains to this event: " do not use excessive force to bend the distal end of the sphincterotome.This could damage the cutting wire.·the distal end of this instrument has been pre-curved.Curve the distal end further or in a different direction if necessary.Do not insert the instrument into the endoscope when the cutting wire is tightened.Doing so may extend the distal end of the insertion portion from the endoscope tip abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.When inserting the instrument into the endoscope, hold the slider firmly.Otherwise, the distal end of the insertion portion may bend and could extend from the distal end of the endoscope abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope or instrument.Do not advance or extend the instrument abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.When inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19969434
Report Number9614641-2024-01618
Device Sequence Number18343414
Product Code KNS
UDI-Device Identifier04953170399404
UDI-Public04953170399404
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-VC611Q-07301S
Device Lot Number36V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown